Idaho, 2003

Wildfire in Idaho, July 5 to 6, 2003

July 5 to 6, 2003 · NWS PIH · 1 event in 1 county or zone

300 acre rocky Knoll wildfire 10 miles south of Grace burned grass and sage. No property damage.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

300 acre rocky Knoll wildfire 10 miles south of Grace burned grass and sage. No property damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 5, 1:45 PM MST, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 5, 1:45 PM MST, 1 hour 15 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
245 PM MDT SAT JUL 5 2003

VERY LITTLE CHANGE EXPECTED OVER THE NEXT FEW DAYS.  UPPER LEVEL
FLOW REMAINS RELATIVELY ZONAL...THEN BEGINS TO SHIFT TO SWRLY LATE
MONDAY AS AN UPPER LOW OFF THE BC COAST ROTATES A TROF INTO THE PAC
NW COAST ON THU.  MODELS SUGGESTING MSTR ADVECTING IN TO THE PAC NW
ALONG WITH THIS TROF...BUT IT LOOKS LIKE IT WILL REMAIN N OF THE
CWA.  GFS TIME SECTIONS SHOW VERY DRY AIR OVER MOST OF THE CWA THRU
120HRS...BUT HINTING AT SOME LOWER LEVEL MSTR BY THU MORN IN THE FAR
NRN CWA.  NOT SIGNIFICANT ENOUGH TO ADD PRECIP AT THIS TIME.  THE
BOTTOM LINE...CONTINUED WARM AND DRY.

HEDGES

KSFX...OPERATIONAL...VCP 32.

.PIH...NONE.
Hazardous weather outlook, Jul 5, 4:00 AM MST, 11 hours before
IDZ017>023-031-032-052300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
500 AM MDT SAT JUL 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE
MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES
NOT REACH SEVERE CRITERIA.  TRAINED SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Caribou

When
July 5, 3:00 PM MST to July 6, 4:00 AM MST
Where
Caribou County, 10 mi S of Grace
Reported by
GOVT OFFICIAL
Coordinates
42.771, -111.562 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376586.